It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


wayover,

Firstly, I wouldn't fully trust any blood lipiud readings while on hcemotherapy...after all, these drugs are made to kill body cells and god knows what THAT causes to be dumped into the bloodstream.

You problem seems to be Metabolic Syndrome, high triglycerides low HDL. Remember, a calculated LDL adds a factor of 1/5 of triglycerides...so 50 of your 150 LDL is caused by tryglycerides. There are drugs that specifically target tri's.

[QUOTE]My downfall is colas, rice, potatoes, chips [/QUOTE]
I recommend you keep the rice and potatoes but replace the colas with DIET colas (sugar is a sure way to raise triglycerides.)
and potato chips are just salt and grease...plain old BAD food.
Are you overweight, if so, trim down.

I agree, call your oncologist and ask him if the chemo drugs are skewing/screwing :D your lipid profile. I would be very much surprised if they are not. Also remember to tell your oncologist BEFORE anymore chemo treatments that you are on 40 mg. Lipitor...it might influence the dose of the chemo agent.
Now here are the results from 7/12/07:
Choles: 250
Trig : 280
HDL : 35
LDL : 159
Risk ratio: 4.54

(Previous #'s from 4/11/07):
Cholesterol: 251
Triglyceri : 294
HDL : 41
LDL chol: 151
Risk ratio LDL/HDL : 3.69

Drs. nurse called me this morning to say dr. wants me to come in next week to "discuss results" even though I'm now taking 40 of lipitor. She said these results were high for someone already taking lipitor even at 20mg and maybe it "wasn't working at all".
I'm somewhere between concerned and annoyed and need clarity please. Are these results THAT different that we can't just wait and see if the now 40mg lipitor is going to be effective before we panic? I am really aware of what I'm eating now and have had nothing fried, no sodas at all, much smaller portions, if any, of starches. Also after being off work for past 6 months for chemo, I'm back full force and on my feet 8 hours a day (I'm a nurse in a busy surgery unit).

[QUOTE=Lenin;3098360]wayover,

Firstly, I wouldn't fully trust any blood lipiud readings while on hcemotherapy...after all, these drugs are made to kill body cells and god knows what THAT causes to be dumped into the bloodstream.

You problem seems to be Metabolic Syndrome, high triglycerides low HDL. Remember, a calculated LDL adds a factor of 1/5 of triglycerides...so 50 of your 150 LDL is caused by tryglycerides. There are drugs that specifically target tri's.


I recommend you keep the rice and potatoes but replace the colas with DIET colas (sugar is a sure way to raise triglycerides.)
and potato chips are just salt and grease...plain old BAD food.
Are you overweight, if so, trim down.
[/QUOTE]

Lenin, I also asked my oncologist if the chemo could skew choles. levels and she said Very unlikely. So I guess I can't blame it on that.
Any other sugggestions to lowering my trigs?? Also, I added 100mg/day of CO Q10 on my own, is that enough? I appreciate everyone's input as it is much more valued that what I get from my physician. Do you know he never even suggested any dietary changes, never even brought the subject up. UGH.





All times are GMT -7. The time now is 05:13 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!